MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Obstruction/Occlusion (2422)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Ecl-165-032 - it was reported a diamondback 360 coronary orbital atherectomy device (oad) was used to treat a 80% stenosed, severely calcified mid right coronary artery (rca) and a 71% stenosed, severely calcified mid left anterior descending artery (lad).Three low speed treatments were performed on the mid lad.Four low speed treatments were performed and one high speed treatment was performed on the mid rca.There were no device deficiencies noted during the procedure.There were no patient complications related to orbital atherectomy noted during the procedure.The clinical event committee reviewed the images and concluded that the use of the diamondback 360 coronary orbital atherectomy device possibly contributed to a myocardial infarction, as side branch occlusion was observed.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported a diamondback 360 coronary orbital atherectomy device (oad) was used to treat a 80% stenosed, severely calcified mid right coronary artery (rca) and a 71% stenosed, severely calcified mid left anterior descending artery (lad).Three low speed treatments were performed on the mid lad.Four low speed treatments were performed and one high speed treatment was performed on the mid rca.There were no device deficiencies noted during the procedure.There were no patient complications related to orbital atherectomy noted during the procedure.The clinical event committee reviewed the images and concluded that the use of the diamondback 360 coronary orbital atherectomy device possibly contributed to a myocardial infarction, as side branch occlusion was observed.
 
Additional Manufacturer Narrative
H6: correction to add code 2422.H6: codes 4118, 3233, and 11 no longer apply.The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient myocardial infarction, obstruction/occlusion and serious injury appears to be related to operational context.In this case it is likely that the reported patient myocardial infarction, obstruction/occlusion and serious injury are a result of the patient¿s disease severity combined and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21891355
Report Number3004742232-2025-00100
Device Sequence Number15490478
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)221231(10)358833
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberDBEC-125
Device Catalogue Number7-10060-09
Device Lot Number358833
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite